Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Side effects of chemotherapy to treat breast cancer - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Breast Cancer
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   I was diagnosed with stage 3 grade 3 breast cancer in 2008. I am so tired, get pins and needles, bruise easily and regurgitate my food all day every day I have had pet and ct recently of my abdomen and all cancer free.
Doctor :   hello
Doctor :   i am Dr here
User :   Hello
Doctor :   may i know your age please ?
User :   50
Doctor :   can you tell me your course of treatment?
Doctor :   did you also got a bone density scan ?
User :   Ac taxol chemo every 2 weeks for 5 months. Mastectomy of right breast removalmof all lymphs on right -11 out of 18 infected - hysterectomy, 5 weeks radiotherapy. Currently on letrazole, and zometa infusion every 6 months
User :   Yes. In had have had a couple of bone densities hence the zometa because ostepenic (?)
Doctor :   ok well i am sure you are well aware about the severe adverse side effects of the chemo therapy
User :   Still? 2 and a half years later? Why am I bringing up my food? No nausea, huge appetite and no acid heartburn
Doctor :   in between the time period did you had any relief ?
Doctor :   or these symptoms have been constant ?
User :   No symptoms regurgitation started last October. Tiredness - I have never recovered my energy. Is this normal?
Doctor :   yes many patients will continue to have some problems till upto 3- 4 years as the bosy really takes a toll
Doctor :   body**
Doctor :   at present what are you medications ?
User :   And the regurgitation?
User :   Letrazole
Doctor :   ok
Doctor :   well it does have side effects that include abdominal symptoms
Doctor :   has your oncologist prescribed anything for the abdominal symptoms ?
User :   But why have they started so long after the Ac (especially) finished?
Doctor :   pins and needle sensation and early bruising are a long tern effect of the chemo , that it will go only with time
Doctor :   any sensation of heart burn ?
Doctor :   or its just the regurgitation ?
User :   None. I have omneprazole
Doctor :   has it been effective ?
User :   Just regurgitation.
User :   No
Doctor :   well regurgitation does need further evaluation . you need to see a gastroentrologist
User :   Ok
Doctor :   for your other symptoms that will take time
User :   Is this normal?
Doctor :   yes many patients after chemo experience it, its normal
Doctor :   but dont worry it will go away
Doctor :   but for the regurgitation, yes thats something we need to look into
User :   Ok thanks
Doctor :   your most welcome
Doctor :   i wish you all the best and i am sure you will make a speedy recovery
Doctor :   take care of your self
Doctor :   good bye
Question is related to
Diseases and Conditions
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor